Advertisement

What are possible side effects of DiaBeta?

The type 2 diabetes drug DiaBeta (glyburide) can cause several side effects, some serious. Potentially serious side effects include:
  • yellowing of the skin or eyes
  • light-colored stools
  • dark urine
  • pain in the upper right part of your stomach
  • unusual bruising or bleeding
  • diarrhea
  • fever
  • sore throat
  • swelling of the eyes, face, lips, tongue or throat
Call your doctor immediately if you experience any of these.

Another serious side effect is hypoglycemia, or severe low blood sugar. Ask your doctor what to do if you develop any of these signs:
  • hunger
  • shakiness
  • dizziness
  • confusion
  • difficulty speaking
  • feeling anxious or weak
Less serious side effects include:
  • nausea
  • upper abdominal fullness
  • heartburn
  • rash
You should call your doctor if any of these become bothersome or won’t go away.

Continue Learning about Antidiabetic

Do alpha-glucosidase inhibitors have any drug interactions?
Dr. Darria Long Gillespie, MDDr. Darria Long Gillespie, MD
Drugs that may cause hyperglycemia or hypoglycemia need to be administered with caution to prevent l...
More Answers
How do meglitinide drugs help treat diabetes?
Dr. Jack Merendino, MDDr. Jack Merendino, MD
The meglitinides Prandin and Starlix prompt the body to make more insulin. They are fast-acting and ...
More Answers
What should I know before taking a sulfonylurea?
Donna Hill Howes, RNDonna Hill Howes, RN
If you take a sulfonylurea, you should avoid alcohol. If you have renal insufficiency, you should n...
More Answers
How should I distribute my insulin throughout the day?
American Diabetes AssociationAmerican Diabetes Association
Here is one formula that some people find helpful as a starting point for deciding how to distribute...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.